Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 139, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2017, 10:28 PM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 10:28 PM CDT (03:28 UTC)
- Expired
- Jul 10, 2017, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:55 PM CDT | TSTM WND DMG | Nokomis, IL | *** 1 INJ *** HOUSE WAS SEVERELY DAMAGED. TREES AND POWER LINES DOWNED. |
| Jul 10, 10:55 PM CDT | TSTM WND DMG | Nokomis, IL | *** 1 INJ *** THE SEVERELY DAMAGED SRUCTURE MENTIONED IN A PREVIOUS LSR WAS A TRAILER. THE INJURY OCCURRED AT THE TRAILER DUE TO WIND DAMAGE. NUMEROUS TREES AND POWER LINES DOWN ACROSS THE AREA. SHINGLE DAMAGE REPORTED. SOME TREES ALSO FELL INTO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.2
The text
As transmitted.
407
WUUS53 KLSX 110328
SVRLSX
ILC005-051-135-110430-
/O.NEW.KLSX.SV.W.0139.170711T0328Z-170711T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1028 PM CDT MON JUL 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Bond County in south central Illinois...
Northwestern Fayette County in south central Illinois...
Montgomery County in south central Illinois...
* Until 1130 PM CDT.
* At 1028 PM CDT, a severe thunderstorm was located over Kincaid,
moving southeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vandalia, Greenville, Hillsboro, Nokomis, Ramsey, Raymond, Witt,
White Oak, Farmersville, Taylor Springs, Coffeen, Mulberry Grove,
Schram City, Woburn, Wrights Corner, Van Burensburg, Irving,
Shafter, Herrick and Fillmore.
This includes Interstate 70 in Illinois between exits 45 and 63.
This also includes Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8939 3947 8970 3952 8970 3952 8953
3935 8953 3935 8914 3922 8914 3922 8881
3912 8881
TIME...MOT...LOC 0328Z 318DEG 54KT 3961 8939
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky2 follow-up statements
074
WWUS53 KLSX 110352
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1052 PM CDT MON JUL 10 2017
ILC005-051-135-110430-
/O.CON.KLSX.SV.W.0139.000000T0000Z-170711T0430Z/
Bond IL-Fayette IL-Montgomery IL-
1052 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN BOND...NORTHWESTERN FAYETTE AND MONTGOMERY
COUNTIES...
At 1052 PM CDT, a severe thunderstorm was located 7 miles northwest
of Pana, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vandalia, Greenville, Hillsboro, Nokomis, Ramsey, Raymond, Witt,
White Oak, Farmersville, Taylor Springs, Coffeen, Mulberry Grove,
Schram City, Woburn, Wrights Corner, Van Burensburg, Irving, Shafter,
Herrick and Fillmore.
This also includes Ramsey Lake State Park.
This includes Interstate 70 in Illinois between exits 45 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8939 3947 8970 3952 8970 3952 8953
3935 8953 3935 8914 3922 8914 3922 8881
3912 8881
TIME...MOT...LOC 0352Z 326DEG 35KT 3943 8920
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky228
WWUS53 KLSX 110420
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1120 PM CDT MON JUL 10 2017
ILC005-051-135-110430-
/O.EXP.KLSX.SV.W.0139.000000T0000Z-170711T0430Z/
Bond IL-Fayette IL-Montgomery IL-
1120 PM CDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOND...
NORTHWESTERN FAYETTE AND MONTGOMERY COUNTIES WILL EXPIRE AT 1130 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3882 8939 3947 8970 3952 8970 3952 8953
3935 8953 3935 8914 3922 8914 3922 8881
3912 8881
TIME...MOT...LOC 0420Z 318DEG 54KT 3914 8887
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:40 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 5:40 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
540 PM CDT Mon Jul 10 2017
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 241 PM CDT Mon Jul 10 2017
MCS that developed over Iowa and tracked southeast into northeast
MO/central IL, diminished before noon. Otherwise, clouds have
thinned and moved out allowing decent mixing, so temperatures have
warmed up once again into the upper 80s to upper 90s as of 2 pm.
With temps this hot as well as dewpts in the upper 60s and 70s, heat
indices once again are in the 100 to 105 degree range, especially
over the STL metro area.
Main issue for tonight will be possible redevelopment of isolated
storms through early this evening and another MCS developing over
northern Illinois and sinking south towards parts of forecast area.
In the short term, despite MU CAPES well in excess of 4000 J/kg,
decent capping aloft, so should not get isolated pop up stuff like
past couple of days, except for closer to surface boundary near Iowa
border. For rest of tonight, few of the explicit models show MCS
moving towards forecast area, so kept pops over northeast MO/west
central IL closer to surface boundary and over portions of
southwestern IL. Evening and overnight crew will need to keep an eye
on development and update accordingly.
Temperatures on Tuesday will depend on what develops stormwise. For
now have highs in the 90s with heat indices approaching 100 to 105
most locations along and north of Interstate 70. So will keep
current heat advisory as is for now, over the STL metro area.
Byrd
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 241 PM CDT Mon Jul 10 2017
Quasi-zonal flow will persist across the northern tier of the CONUS
Tuesday night into Wednesday. This should allow for mainly dry and
hot conditions. The east-west frontal boundary located thru IA into
the northern OH Valley will retreat even further north on Tuesday
night in response to a migratory short wave within the faster
westerlies well to the north. This should shift any focus for
showers and thundestorms even further from the region temporarily.
The lower levels will remain dominated by south-southwest flow and a
pronounced thermal ridge, and this will allow for a continuation of
deep summer heat, and in some locations, dangerous heat. Peak
afternoon heat indices across the area will generally be in the 100-
105 range. There is a lack of a concentrated region of 105+ values
apparent at this time needed for a magnitude prompted heat
advisory, however Northeast MO and west central IL will need to
be watched closely for forecast temp/dew point trends. Only the
St. Louis metro area will remain in the current heat advisory
based on the expected longevity of 100+ values for 4 consecutive
days, with actual peak values Wednesday afternoon near 105.
Changes unfold with the upper air pattern during the later half of
the week into the weekend, marked by retrogression and amplification.
The southwest Atlantic upper ridge will shift westward across the
southern half of the CONUS, with a strong upper ridge centered in
the western U.S. by late week. Meanwhile from the Upper MS Valley
downstream the flow will become increasingly cyclonic, with an
upper trof centered through eastern NOAM by the weekend.
The evolution of the cyclonic flow from the Upper MS Valley into the
northeastern U.S. and associated short waves will bring the east-
west baroclinic zone back southward with the front moving into the
northern CWA on Thursday, and slowly sagging southward Thursday
night into late Friday. Thunderstorm chances will ramp-up with the
approach and movement of the front towards and through the CWA. The
associated increase in clouds/precipitation result in greater
uncertainly on heat impacts on Thursday. Present indications are the
longevity based advisory for Metro St. Louis may eventually need to
be extended.
Northwest flow aloft and weak post-frontal surface high pressure
will dominate the upcoming weekend. Temperatures in this regime
should be closer to average with lesser humidity.
Glass
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 500 PM CDT Mon Jul 10 2017
Convection is expected tonight and Tuesday in the unstable
atmosphere along a front across northern MO and cental IL. This
convection may impact UIN later tonight into Tuesday, but should
stay north of the other taf sites. Most of the diurnal cumulus
clouds will dissipate early this evening due to the loss of
daytime heating. Southwest surface winds will continue through the
period, weakening some and losing the gustiness early this
evening.
SPECIFICS FOR KSTL: Convection is expected tonight and Tuesday
in the unstable atmosphere along a front across northern MO and
cental IL. This convection should stay north of the STL area.
Diurnal cumulus clouds will dissipate early this evening due to
the loss of daytime heating, then redevelop again late Tuesday
morning and afternoon. Southwest surface winds will continue
through the period, weakening some and losing the gustiness early
this evening.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT Wednesday for Jefferson MO-Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory until 9 PM CDT Wednesday for Madison IL-Monroe IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 3:50 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 PM CDT Mon Jul 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 350 PM CDT Mon Jul 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible across northeast Missouri and west central Illinois. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible on Tuesday afternoon and evening across northeast Missouri and west central Illinois. Heat index values of 100 to 105 are expected across most of the area on Tuesday and Wednesday. A heat advisory remains in effect for the St. Louis metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight across parts of northeast Missouri and west central Illinois. Glass
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.